Alert archive / New Mexico / High Wind Warnings in 2009

High Wind Warning 12, NWS Midland/Odessa, TX

February 25, 2009Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Feb 25, 2009, 1:09 PM MST for Eddy County, New Mexico. It took effect at Feb 26, 2009, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2009, 1:09 PM MST (20:09 UTC)
In effect from
Feb 26, 2009, 11:00 AM MST
Expired
Feb 26, 2009, 8:00 PM MST
In force
9 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4997 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 252009
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CST WED FEB 25 2009

...HIGH WIND WATCH WARNING IS IN EFFECT THURSDAY AFTERNOON AND
EVENING FOR THE GUADALUPE MOUNTAINS...

.MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS
BEGINNING THURSDAY MORNING. STRONG WINDS ALOFT WILL BEGIN TO MIX
DOWN TO THE SURFACE BY AFTERNOON IN RESPONSE TO UNSEASONABLY WARM
CONDITIONS. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS
60 MPH WILL BE POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING
HOURS ON THURSDAY. 

NMZ027-TXZ258-260415-
/O.UPG.KMAF.HW.A.0007.090226T1800Z-090227T0300Z/
/O.NEW.KMAF.HW.W.0012.090226T1800Z-090227T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
109 PM MST WED FEB 25 2009

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60
MPH COULD OCCUR THURSDAY AFTERNOON AND EVENING IN THE GUADALUPE
MOUNTAINS. TRAVEL COULD BECOME HAZARDOUS ALONG U.S. HIGHWAY 62/180
THROUGH GUADALUPE PASS...ESPECIALLY THOSE UTILIZING HIGH PROFILE
VEHICLES. MOTORIST TRAVELING ALONG U.S. 62/180 SHOULD BE PREPARED
FOR HIGH WINDS AND VERY GUSTY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

32
5 follow-up statements
000 
WWUS74 KMAF 252322
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
522 PM CST WED FEB 25 2009

...HIGH WIND WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING
FOR THE GUADALUPE MOUNTAINS...

.MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS
BEGINNING THURSDAY MORNING. STRONG WINDS ALOFT WILL BEGIN TO MIX
DOWN TO THE SURFACE BY AFTERNOON IN RESPONSE TO UNSEASONABLY WARM
CONDITIONS. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS
60 MPH ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS ON
THURSDAY.

NMZ027-TXZ258-260500-
/O.CON.KMAF.HW.W.0012.090226T1800Z-090227T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
422 PM MST WED FEB 25 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY FOR THE GUADALUPE MOUNTAINS.

STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
60 MPH ARE EXPECTED THURSDAY AFTERNOON AND EVENING IN THE
GUADALUPE MOUNTAINS. TRAVEL COULD BECOME HAZARDOUS ALONG U.S.
HIGHWAY 62/180 THROUGH GUADALUPE PASS...ESPECIALLY THOSE UTILIZING
HIGH PROFILE VEHICLES. MOTORIST TRAVELING ALONG U.S. 62/180 SHOULD
BE PREPARED FOR HIGH WINDS AND VERY GUSTY CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 260439
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1039 PM CST WED FEB 25 2009

...HIGH WIND WARNING IS IN EFFECT THURSDAY AFTERNOON AND EVENING
FOR THE GUADALUPE MOUNTAINS...

.MID LEVEL WINDS WILL BEGIN INCREASING TONIGHT ACROSS THE
GUADALUPE MOUNTAINS. THESE STRONG WINDS WILL MIX DOWN TO THE
SURFACE BY THURSDAY AFTERNOON IN RESPONSE TO UNSEASONABLY WARM
CONDITIONS. SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS
60 MPH ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING HOURS
ON THURSDAY.

NMZ027-TXZ258-261200-
/O.CON.KMAF.HW.W.0012.090226T1800Z-090227T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
939 PM MST WED FEB 25 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY FOR THE GUADALUPE MOUNTAINS. 

STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO
60 MPH ARE EXPECTED THURSDAY AFTERNOON AND EVENING IN THE
GUADALUPE MOUNTAINS. TRAVEL COULD BECOME HAZARDOUS ALONG U.S.
HIGHWAY 62/180 THROUGH GUADALUPE PASS...ESPECIALLY THOSE
UTILIZING HIGH PROFILE VEHICLES. MOTORIST TRAVELING ALONG U.S.
62/180 SHOULD BE PREPARED FOR HIGH WINDS AND VERY GUSTY
CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 261024
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
424 AM CST THU FEB 26 2009

...HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE GUADALUPE MOUNTAINS...

.MID LEVEL WINDS WILL INCREASE BY LATE THIS MORNING ACROSS THE
GUADALUPE MOUNTAINS.  THESE STRONG WINDS WILL MIX DOWN TO THE
SURFACE BY THURSDAY AFTERNOON IN RESPONSE TO UNSEASONABLY WARM
CONDITIONS.  SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS
60 MPH ARE EXPECTED FROM LATE THIS MORNING THROUGH THE EARLY 
EVENING HOURS ON THURSDAY.

NMZ027-TXZ258-262200-
/O.CON.KMAF.HW.W.0012.090226T1800Z-090227T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
324 AM MST THU FEB 26 2009

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

STRONG WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH 
WILL BLOW THROUGH THE GUADALUPE MOUNTAINS FROM LATE THIS MORNING 
THROUGH EARLY THIS EVENING.  TRAVEL WILL BE HAZARDOUS ALONG U.S.
HIGHWAY 62/180 THROUGH GUADALUPE PASS...ESPECIALLY FOR THOSE
DRIVING HIGH PROFILE AND LIGHT WEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 262032
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CST THU FEB 26 2009

...HIGH WIND WARNING IS IN EFFECT THIS AFTERNOON AND EVENING FOR
THE GUADALUPE MOUNTAINS...

.MID LEVEL WINDS HAVE INCREASED ACROSS THE GUADALUPE MOUNTAINS.
THESE STRONG WINDS WILL CONTINUE TO MIX DOWN TO THE SURFACE THIS 
AFTERNOON. SUSTAINED WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS
70 MPH ARE EXPECTED THROUGH THE EARLY EVENING HOURS.

NMZ027-TXZ258-270300-
/O.CON.KMAF.HW.W.0012.000000T0000Z-090227T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
132 PM MST THU FEB 26 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING. 

WEST WINDS OF 40 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH WILL
CONTINUE IN THE GUADALUPE MOUNTAINS THROUGH THE EARLY EVENING
HOURS. TRAVELERS ALONG U.S. 62/180 SHOULD BE PREPARED TO ENCOUNTER
THESE STRONG WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
000 
WWUS74 KMAF 270254
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 PM CST THU FEB 26 2009


NMZ027-TXZ258-270400-
/O.EXP.KMAF.HW.W.0012.000000T0000Z-090227T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS
754 PM MST THU FEB 26 2009

...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. 

WINDS HAVE DIMINISHED ACROSS THE GUADALUPE MOUNTAINS SO THE HIGH
WIND WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 25, 11:02 AM MST, 2 hours 7 minutes earlier.

Area forecast discussion, Feb 25, 11:02 AM MST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1202 PM CST WED FEB 25 2009

.DISCUSSION...
SEE 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS AT AREA TAF
SITES. WEST TO NORTHWEST WINDS MAY GUST TO NEAR 20 KTS AT MOST
SITES THIS AFTERNOON. WINDS WILL DECREASE THIS EVENING THROUGH THE
OVERNIGHT HOURS...THEN BEGIN TO INCREASE LATE IN THE FORECAST
PERIOD. SOME MID AND HIGH LEVEL CLOUDS WILL CONTINUE ACROSS THE
AREA THROUGH THIS AFTERNOON...THEN BEGIN TO DECREASE TONIGHT.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
     CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
     GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.

     RED FLAG WARNING UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&

06
Hazardous weather outlook, Feb 25, 3:23 AM MST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
423 AM CST WED FEB 25 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-261030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
423 AM CST WED FEB 25 2009 /323 AM MST WED FEB 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WINDY CONDITIONS...WARM TEMPERATURES AND LOW RELATIVE HUMIDITY
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE
AND DAVIS MOUNTAINS THIS AFTERNOON...IN ADDITION TO THE VAN HORN
AREA.  A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINDS WILL INCREASE ACROSS THE AREA THURSDAY AFTERNOON...AND ENOUGH
SO IN THE GUADALUPE MOUNTAINS FOR A HIGH WIND WATCH THERE.
SOUTHWEST TO WEST WINDS OF 35 TO 45 MPH...WITH GUSTS AROUND 60 MPH
WILL BE POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR OVER MUCH OF THE AREA
THURSDAY AFTERNOON...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR
ALL OF SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS.  NEAR RECORD
TEMPERATURES WILL ALLOW FOR VERY LOW RELATIVE HUMIDITY VALUES
AREAWIDE...AND ALONG WITH WESTERLY WINDS INCREASING TO 20 MPH OR
GREATER...RESULT IN A POTENTIALLY HAZARDOUS FIRE WEATHER DAY.
RESIDENTS ARE URGED TO TAKE PRECAUTIONS TO PREVENT ANY ACCIDENTAL
FIRE STARTS.

WINDY CONDITIONS COULD AFFECT THE GUADALUPE MOUNTAINS...DAVIS
MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND VAN HORN AREA FRIDAY.
SINCE WARM AND DRY CONDITIONS WILL PERSIST IN THESE AREAS...CRITICAL
FIRE WEATHER CONDITIONS COULD OCCUR IN THESE AREAS FRIDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 3:26 AM MSTHigh Wind WatchMAFEddy10 hr
Feb 25, 4:01 AM MSTFire Weather WatchMAF10 hr
Feb 25, 4:01 AM MSTRed Flag WarningMAF13 hr
Feb 25, 2:14 PM MSTFire Weather WatchMAF38 hr
Feb 25, 2:14 PM MSTRed Flag WarningMAF30 hr

Nearby

High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.